Hypersensitivity reaction to desipramine

James R. Panuska, Thomas R. King, Phillip E. Korenblat, H. James Wedner

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

Adverse reactions to the tricyclic antidepressant drugs imipramine and desipramine have been described and include eosinophilia, pulmonary infiltrates with eosinophilia, and elevated total serum IgE levels. The immunologic mechanism accounting for these adverse reactions has not been elucidated. This article describes a patient manifesting bronchospasm, profound eosinophilia, and elevated serum IgE levels after therapy with desipramine that resolved rapidly after withdrawal of the drug. Immunologic investigations failed to demonstrate specific IgE directed against a protein conjugate of desipramine but demonstrated the ability of desipramine to induce mast cell degranulation with direct intradermal skin challenges.

Original languageEnglish
Pages (from-to)18-23
Number of pages6
JournalThe Journal of Allergy and Clinical Immunology
Volume80
Issue number1
DOIs
StatePublished - Jul 1987

Fingerprint

Dive into the research topics of 'Hypersensitivity reaction to desipramine'. Together they form a unique fingerprint.

Cite this